Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: New - Can't Seem to Kick This  (Read 400 times)

0 Members and 1 Guest are viewing this topic.

Offline SirWorriesAlot

  • Newbie
  • *
  • Posts: 11
  • Country: 00
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
New - Can't Seem to Kick This
« on: January 15, 2014, 07:45:03 AM »
Hi all! I am new here, just registered.  I seemed to have developed a pretty decent anxiety disorder as a result of a recent illness.  The illness turned out to be chronic sinusitis which has been treated and now under control but I had also been told I may have had a salivary gland tumor at the time and a head and neck CT scan was ordered.  The scan only showed the sinus issue (obviously relieved!) and the ENT / Surgeon said"unequivocally no other issues".  Ever since then however I am preoccupied with illnesses I most likely do not have ranging from from liver disease and pancreatic issues etc etc etc .  These thoughts consume me and I have been pretty anxious over the past two months.  I've been seen by my GP as well as his partner multiple times and my physical and all blood test are completely normal.  They also felt my liver specifically and concluded I am a pretty healthy 50 year old guy but do need to lose about 25lbs.  I do drink on occssion but have not recently.  My BP is always pretty good 128 / 78, pulse 65 (and this is in Dr office).  My BP was quite high during anxiety bouts.  I run 3-4 miles, 3-4 days a week at a good pace and despite my anxiety feel pretty good.  So what the H*LL is my issue??? My GP wants to put me on Lexapro but so far I have refused and have treated the severe panic attacks with small doses of Xanax (meant to be a bridge while starting Lexapro).  BTW - I now think I am addicted to Xanax even thought I have only taken a dozen .5mg pills over a 2 1/2 week period because I read on the internet how additive they are.  I did not take any last night and woke up anxious in a sweat!!!  Makes for a poor sart to the day...

Deep down I do believe there is nothing seriously wrong with me except my inability to shake my anxiety as a result of being a hypochondriac.  I also started some CBT therapy sessions.  Looking for advice from experience...  Thanks! 
Bookmark and Share

Offline SirWorriesAlot

  • Newbie
  • *
  • Posts: 11
  • Country: 00
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #1 on: January 15, 2014, 08:37:18 PM »
Bad day today, went on meds. Started 5 mgs if Lexapro and will follow doc directions to ramp up to 10mgs with a week. Never experienced anything like this in my life. I need to win.
Bookmark and Share

Offline anxiouskathie

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 1593
  • Country: 00
  • Rec's: 210
  • Gender: Female
  • Mood: Relaxed
    Relaxed
  • Personal text
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #2 on: January 15, 2014, 08:42:25 PM »
SirWorriesAlot, welcome to Anxiety Zone!!

Sounds like you are doing all the right things to get this under control!!  As far as the Xanax, you may want to continue taking that when you feel anxious or when panic sets in until your Lexapro starts to work, which can take up to a few weeks, but once it does you'll feel pretty darned good again and should no longer need that Xanax on a daily basis.   

This site is a great place to share your stories and concerns and I'm sure you'll find many on this forum that are experiencing the same thing you are.  We also have a chat room for those over 18 years old, which comes in handy for a good distraction or quick answers to questions.  The room usually has several members there 24/7 willing to help or just chat about things to help with distraction.

Good luck to you and keep us posted on how you are doing with your Lexapro.

Kathie
Bookmark and Share

Offline SirWorriesAlot

  • Newbie
  • *
  • Posts: 11
  • Country: 00
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #3 on: January 16, 2014, 09:01:18 AM »
Thanks for the reply, I feel anxious almost every waking moment. I don't even know why now.   The xanax helps but I am afraid to become addicted. Basically taking .5mg 2 x's per day now to control until the Lexapro kicks in. I'm scared.. I have taken approx 15 .5 mgs over the past 17 days hoping I would shake without use of Lexapro.
Bookmark and Share

Offline anxiouskathie

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 1593
  • Country: 00
  • Rec's: 210
  • Gender: Female
  • Mood: Relaxed
    Relaxed
  • Personal text
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #4 on: January 16, 2014, 07:10:10 PM »
For right now, try not to be overly concerned that you are taking the Xanax twice a day....you'll soon feel the Lexapro kicking in and as you do, you can start taking less Xanax until you aren't taking it on a daily basis.  Right now it seems you need it to feel better and get you through the starting of Lexapro....no shame in that!!!! 
Bookmark and Share

Offline ceh1354

  • Hero Member
  • *****
  • Posts: 705
  • Country: us
  • Rec's: 13
  • Gender: Female
  • Mood: Loved
    Loved
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #5 on: January 16, 2014, 07:15:08 PM »
Hello.
I had very good experience with meds. Not Lexapro, I took Effexor. I had a few side effects, but for the anxiety, it helped immensely! I'd say after about 2-3 weeks, you'll start feeling a difference. Don't worry about the Xanax. I did Ativan, and at times, I wished I had more of them. I didn't care, I just wanted out of hell.

This is a great place for support. Everyone here knows what you're going through and wants to help!

Keep us posted.
Bookmark and Share
Put on the full armor of God, so that you can take your stand against the devilís schemes. Ephesians 6:11

Offline Hypo84

  • Hero Member
  • *****
  • Posts: 702
  • Country: cs
  • Rec's: 15
  • Gender: Male
  • Personal text
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #6 on: January 16, 2014, 08:40:35 PM »
Dont be so afraid of getting addicted to xanax. I took Klonopil for a few months, stopped while taking 0.5mg which is stronger than xanax and I didnt have any withdrawal symptoms. So, take your medicine without worries and I wish you get well soon.
Bookmark and Share

Offline SirWorriesAlot

  • Newbie
  • *
  • Posts: 11
  • Country: 00
  • Rec's: 1
  • Gender: Male
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #7 on: February 13, 2014, 04:13:48 PM »
Hi - a month later I am still in an anxious state although much better that when I originally posted.  I took the Lexapro for about 12 days but the side effects were significant.  I finally went to a Psychiatrist who pulled me off the Lexapro and put me on Lamictal as a mood enhancer.  The Dr explained that I had been through quite a few traumatic experiences, coupled with a Seasonal Affective Disorder.  My emotions are more in check and I have been able to work somewhat effectively.  I do still feel anxiety and still take a small amount of Xanax each day, about .5mg's but have gone a few days at a time without it.  The Xanax does help and I have been fully assured that at my dosage there is no issue with additiction.  The adrenaline flowing through my body has also improved.

 So as I write this I am obviously improving.  However I still do not feel like me and also now have what I call Brain tiredness.  I require a greater effort to process thoughts, words, etc and with my job it is vital I can perform at a high level at all times in all corners of the world. Based on interactions with friends and colleagues they say they cannot tell the difference between the old me and the new anxiety ridden me. I guess the Brain tiredness or fog is either from the anxiety itself  the Lamictal or a combination of the two.  This is the frustrating part and an additional cause to my anxiety as I believe I may never be "me" again.   :question:

Looking for some reassurance or experience with this.  Thanks
Bookmark and Share

Offline greend

  • Hero Member
  • *****
  • Posts: 992
  • Country: ca
  • Rec's: 8
  • Gender: Female
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: New - Can't Seem to Kick This
« Reply #8 on: February 13, 2014, 05:28:50 PM »
Thanks for the up-date.  It's always nice to see how people are doing.  Having experienced neurological symptoms myself, I know what you mean when you worry if you will ever feel like yourself again.  Just give it time and I am sure you will.  The medication usually takes a while to work.  In the mean time try to keep busy doing other things; things you enjoy.  I have found that reading self help books give me hope, maybe that is something you could try.

Feel well and let us know how you are doing.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
662 Views
Last post July 09, 2009, 07:14:59 AM
by sixpack
5 Replies
350 Views
Last post March 05, 2014, 04:50:28 PM
by Reallyworried93
3 Replies
176 Views
Last post June 30, 2014, 12:26:20 AM
by worldbeat99
1 Replies
94 Views
Last post October 27, 2014, 02:55:32 PM
by brittanyborg
0 Replies
40 Views
Last post October 27, 2014, 02:01:20 PM
by MobileChucko

anything